Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 23, 2006, 8:00 AM MDT. It took effect at Jul 23, 2006, 2:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2006, 8:00 AM MDT (14:00 UTC)
- In effect from
- Jul 23, 2006, 2:00 PM MDT
- Expired
- Jul 24, 2006, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 231400 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 AM MDT SUN JUL 23 2006 UTZ420-434-232200- /O.UPG.KSLC.FW.A.0015.060723T2000Z-060724T0600Z/ /O.NEW.KSLC.FW.W.0024.060723T2000Z-060724T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 800 AM MDT SUN JUL 23 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR WEST CENTRAL AND NORTHWESTERN UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF WESTERN UTAH AND EASTERN NEVADA DURING THE AFTERNOON AND MOVE INTO THE WEST CENTRAL AND NORTHWESTERN UTAH VALLEYS LATE THIS AFTERNOON AND EVENING. THE MAJORITY OF THESE STORMS WILL BE DRY AND LIKELY BE ACCOMPANIED BY ERRATIC WIND GUSTS OVER 50 MPH. THESE STORMS WILL BE MOVING INTO AREAS THAT HAVE EXPERIENCED SEVERAL DAYS OF RECORD HEAT AND LOW RELATIVE HUMIDITY WITH POOR OVERNIGHT RECOVERY WITH SEVERE FIRE WEATHER CONDITIONS LIKELY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ BRENCHLEY
1 follow-up statement
000 WWUS85 KSLC 232140 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT SUN JUL 23 2006 UTZ420-434-240545- /O.CON.KSLC.FW.W.0024.000000T0000Z-060724T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 340 PM MDT SUN JUL 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 AND 434 IN NORTHWEST UTAH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHEASTERN UTAH. IN ADDITION...THUNDERSTORMS OVER NORTHEASTERN NEVADA WILL MOVE INTO WEST CENTRAL AND NORTHWESTERN UTAH VALLEYS LATE THIS AFTERNOON AND EVENING. THE MAJORITY OF THESE STORMS WILL BE DRY AND LIKELY BE ACCOMPANIED BY ERRATIC WIND GUSTS. THESE STORMS WILL BE MOVING INTO AREAS THAT HAVE EXPERIENCED SEVERAL DAYS OF RECORD HEAT AND LOW RELATIVE HUMIDITY WITH POOR OVERNIGHT RECOVERY. BOTH LIGHT AND HEAVY FUELS ARE TINDER DRY. SEVERE FIRE WEATHER CONDITIONS ARE LIKELY IN AND NEAR THUNDERSTORMS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 4:30 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 4:30 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MDT SUN JUL 23 2006
.SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED
OVER UTAH TODAY WITH CONTINUED RECORD BREAKING HEAT IN MANY AREAS.
THE HIGH PRESSURE RIDGE WILL WEAKEN SLIGHTLY AND MOVE SOUTH TO THE
UTAH-ARIZONA BORDER ON MONDAY ALLOWING INCREASING WESTERLY FLOW TO
MOVE OVER THE AREA THROUGH MIDWEEK.
&&
.DISCUSSION...RECORD WARM AIRMASS REMAINS ENTRENCHED OVER THE
NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA TODAY. STRONG
UPPER HIGH CENTERED OVER WESTERN UTAH KEEPING MOISTURE AND
INSTABILITY MAINLY ACROSS NEVADA AND EXTREME WESTERN
UTAH...EXPECTING PLENTY OF SUNSHINE TO KEEP TEMPERATURES AT OR
SLIGHTLY ABOVE SATURDAYS READINGS. FOR TEMPERATURE FORECAST USING
GFS TREND WHICH WARMS NEAR SURFACE TEMPERATURES ABOUT 1 DEGREE C
TODAY OVER NORTHERN AND EASTERN UTAH AND HOLDS STEADY ELSEWHERE
COMPARED TO SATURDAY. THESE HIGH TEMPERATURES WILL THREATEN MANY
RECORD HIGH TEMPERATURES FOR THE DAY...MAINLY ALONG THE WASATCH
FRONT AND NORTHERN UTAH MOUNTAINS EXTENDING INTO THE EASTERN BASINS.
THE FIRST THUNDERSTORMS EXPECTED TO DEVELOP TODAY OVER THE HIGH
TERRAIN FROM BRYCE CANYON NORTH TO NEAR RICHFIELD AND WEST TO THE
NEVADA BORDER NEAR ELY. THE STORMS ARE EXPECTED TO REMAIN TIED TO
THE TERRAIN UNTIL LATE AFTERNOON WHEN THEY WILL BEGIN TO MOVE INTO
THE WEST DESERTS AS OUTFLOWS DEVELOP. LAST SEVERAL MODEL RUNS HAVE
INDICATED AN UPPER LEVEL SHORT WAVE TROUGH WILL DEVELOP
THUNDERSTORMS ACROSS NORTHWEST UTAH DURING THE EVENING AND INTO THE
NORTHERN WASATCH FRONT. THE SCENARIO SEEMS PLAUSIBLE ENOUGH TO
INDICATE CHANCE POPS I-80 NORTH THIS EVENING AND OVERNIGHT. WILL
NEED TO MONITOR STRENGTH OF CONVECTION IN NORTHEAST NEVADA THIS
AFTERNOON AS A STRONG COLD POOL WOULD INITIATE A STRONG OUTFLOW
BOUNDARY ACROSS THE GREAT SALT LAKE DESERT DURING THE EVENING HOURS
WHICH WOULD BOOST CONVECTION THERE. THERE IS POTENTIAL FOR DANGEROUS
FIRE WEATHER WITH THIS WIND AND THUNDERSTORM PATTERN LATE THIS
AFTERNOON AND EVENING IN NORTHWEST AND WEST CENTRAL UTAH FOLLOWING
SUCH A LONG PERIOD OF HOT AND DRY CONDITIONS.
THE HIGH PRESSURE WEAKENS A LITTLE WITH THE RIDGE AXIS LINING UP
EAST-WEST ALONG THE UTAH-ARIZONA BORDER...BRINGING WESTERLY FLOW TO
UTAH THROUGH MIDWEEK. MOISTURE TRAPPED IN THE RIDGE TO CONTINUE TO
CIRCULATE IN THE AREA WITH MESOSCALE VORT MAXES SURE TO BE IN THE
MIX. THESE ARE DIFFICULT TO SEE MORE THAN A DAY OUT BUT THAT
SAID...APPEARS THAT WEDNESDAY WILL BE A BIT MORE ACTIVE DAY AND HAVE
INDICATED SLIGHTLY HIGHER POPS AND COOLER TEMPERATURES THAT DAY. GFS
MOVES THE RIDGE WEST INTO NEVADA FOR THE END OF THE WEEK...BUT
CONFIDENCE IS VERY LOW BEYOND DAY 5 AND HAVE GONE PERSISTENCE
FORECAST.
&&
.FIRE WEATHER...MOISTURE DECREASING OVER SOUTHERN UTAH WILL BRING
DRIER THUNDERSTORMS TO THE SOUTHERN PART OF THE STATE. DUE TO
POSITION OF THE RIDGE CENTER...CONVECTION WILL BE MORE SUPPRESSED
OVER THE SOUTH AS WELL WHILE INCREASING OVER THE NORTHWEST CORNER OF
THE STATE. MID-LEVEL MOISTURE INCREASING OVER THE STATE COULD BRING
A THREAT OF WIDELY SCATTERED DRY THUNDERSTORMS TO THE NORTHWESTERN
AND WEST CENTRAL PORTION OF THE STATE AND A FIRE WEATHER WATCH
CONTINUES FOR THOSE AREAS THIS AFTERNOON AND EVENING. ABOVE-NORMAL
TEMPERATURES SHOULD PERSIST THROUGH MIDWEEK.
&&
.AVIATION...NORMAL LAKE BREEZE CIRCULATION SHOULD DEVELOP TODAY.
THERE IS A 10 PERCENT CHANCE THAT KSLC APPROACH COULDS SEE A
THUNDERSTORM DEVELOP TODAY ESPECIALLY OVER THE SOUTHERN PART OF THE
SALT LAKE VALLEY. NO PRECIPITATION OR THUNDERSTORM IS EXPECTED AT
KSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS UTZ420-434.
WY...NONE.
&&
PUBLIC...BRENCHLEY
FIRE WEATHER/AVIATION...HALLHazardous weather outlook, Jul 23, 7:00 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SUN JUL 23 2006 UTZ001>021-WYZ021-241200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 700 AM MDT SUN JUL 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS WESTERN AND CENTRAL UTAH. SOME DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS ARE POSSIBLE IN NORTHWEST AND WEST CENTRAL UTAH. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS ON THIS POTENTIALLY HAZARDOUS SITUATION. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STRONGEST STORMS. THE FLASH FLOOD POTENTIAL IS MODERATE FOR SOUTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE TRAPPED THIS THE HIGH PRESSURE RIDGE OVER UTAH AND THE SURROUNDING AREAS WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.